Advertisement

Order

, Volume 32, Issue 2, pp 255–292 | Cite as

Hypomorphic Sperner Systems and Non-Reconstructible Functions

  • Miguel Couceiro
  • Erkko Lehtonen
  • Karsten Schölzel
Article

Abstract

A reconstruction problem is formulated for Sperner systems, and infinite families of non-reconstructible Sperner systems are presented. This has an application to a reconstruction problem for functions of several arguments and identification minors. Sperner systems being representations of certain monotone functions, infinite families of non-reconstructible functions are thus obtained. The clones of Boolean functions are completely classified in regard to reconstructibility.

Keywords

Reconstruction problem Sperner system Lattice term function Boolean function Clone 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Berge, C., Rado, R.: Note on isomorphic hypergraphs and some extensions of Whitney’s theorem to families of sets. J. Comb. Theory Ser. B 13, 226–241 (1972)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Couceiro, M., Lehtonen, E.: The arity gap of polynomial functions over bounded distributive lattices. In: 40th IEEE International Symposium on Multiple-Valued Logic (ISMVL 2010), pp. 113–116. IEEE Computer Society, Los Alamitos (2010)CrossRefGoogle Scholar
  3. 3.
    Couceiro, M., Lehtonen, E., Waldhauser, T.: The arity gap of order-preserving functions and extensions of pseudo-Boolean functions. Discrete Appl. Math. 160, 383–390 (2012)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Couceiro, M., Marichal, J.-L.: Polynomial functions over bounded distributive lattices. J. Mult.-Valued Logic Soft Comput. 18, 247–256 (2012)MATHMathSciNetGoogle Scholar
  5. 5.
    Denecke, K., Wismath, S.L.: Universal Algebra and Applications in Theoretical Computer Science. Chapman & Hall/CRC, Boca Raton (2002)MATHGoogle Scholar
  6. 6.
    Ellingham, M.N.: Recent progress in edge-reconstruction. Seventeenth Manitoba Conference on Numerical Mathematics and Computing. Congr. Numer. 62, 3–20 (1988)MathSciNetGoogle Scholar
  7. 7.
    Foldes, S., Pogosyan, G.R.: Post classes characterized by functional terms. Discrete Appl. Math. 142, 35–51 (2004)MATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Jablonski, S.W., Gawrilow, G.P., Kudrjawzew, W.B.: Boolesche Funktionen und Postsche Klassen. Vieweg, Braunschweig (1970)MATHGoogle Scholar
  9. 9.
    Goodstein, R.L.: The solution of equations in a lattice. Proc. R. Soc. Edinb. Sect. A 67, 231–242 (1965/1967)MATHMathSciNetGoogle Scholar
  10. 10.
    Harary, F.: On the reconstruction of a graph from a collection of subgraphs. In: Theory of Graphs and Its Applications (Proc. Sympos. Smolenice, 1963), pp. 47–52,. Publ. House Czechoslovak Acad. Sci., Prague (1964)Google Scholar
  11. 11.
    Kelly, P.J.: On Isometric Transformations. Ph.D. thesis, University of Wisconsin (1942)Google Scholar
  12. 12.
    Kocay, W.L.: A family of nonreconstructible hypergraphs. J. Combin. Theory Ser. B 42, 46–63 (1987)MATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Kocay, W.L., Lui, Z.M.: More non-reconstructible hypergraphs. Discrete Math. 72, 213–224 (1988)MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Lehtonen, E.: Totally symmetric functions are reconstructible from identification minors. Electron. J. Combin. 21(2), P2.6 (2014)Google Scholar
  15. 15.
    Lehtonen, E.: Reconstructing multisets over commutative groupoids and affine functions over nonassociative semirings. Internat. J. Algebra Comput. 24, 11–31 (2014)Google Scholar
  16. 16.
    Post, E.L.: The Two-Valued Iterative Systems of Mathematical Logic. Annals of Mathematical Studies, vol. 5. Princeton University Press, Princeton (1941)Google Scholar
  17. 17.
    Stockmeyer, P.K.: A census of nonreconstructible digraphs. I. Six related families. J. Combin. Theory Ser. B 31, 232–239 (1981)MATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Ulam, S.M.: A Collection of Mathematical Problems. Interscience Publishers, New York (1960)MATHGoogle Scholar
  19. 19.
    Willard, R.: Essential arities of term operations in finite algebras. Discrete Math. 149, 239–259 (1996)MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  • Miguel Couceiro
    • 1
  • Erkko Lehtonen
    • 2
    • 3
    • 4
  • Karsten Schölzel
    • 5
  1. 1.LAMSADE–CNRSUniversité Paris-Dauphine, Place du Maréchal de Lattre de TassignyParis Cedex 16France
  2. 2.Computer Science and Communications Research UnitUniversity of LuxembourgLuxembourgLuxembourg
  3. 3.Centro de Álgebra da Universidade de LisboaLisbonPortugal
  4. 4.Departamento de Matemática, Faculdade de CiênciasUniversidade de LisboaLisbonPortugal
  5. 5.Mathematics Research UnitUniversity of LuxembourgLuxembourgLuxembourg

Personalised recommendations